Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A continued fraction expansion, with a truncation error estimate, for Dawson's integral


Author: J. H. McCabe
Journal: Math. Comp. 28 (1974), 811-816
MSC: Primary 65D20
MathSciNet review: 0371020
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A continued fraction expansion for Dawson's integral is considered and an estimate of the truncation errors of the convergents of this continued fraction is provided. The continued fraction is shown to provide a sequence of rational approximations to the integral which have good convergence for both small and large values of the argument.


References [Enhancements On Off] (What's this?)

  • [1] W. J. Cody, K. A. Paciorek & H. C. Thacher, "Chebyshev approximations for Dawson's integral," Math. Comp, v. 24, 1970, pp. 171-178. MR 41 #2883. MR 0258236 (41:2883)
  • [2] H. G. Dawson,"On the numerical value of $ \smallint _0^h{e^{{x^2}}}dx$," Proc. London Math. Soc., v. 29, 1898, pp. 519-522.
  • [3] W. Fair, "Padé approximations to the solution of the Ricatti equation," Math. Comp., v. 18, 1964, pp. 627-634. MR 29 #6630. MR 0169380 (29:6630)
  • [4] D. G. Hummer, "Expansion of Dawson's function in a series of Chebyshev polynomials," Math. Comp., v. 18, 1964, pp. 317-319. MR 29 #2967. MR 0165687 (29:2967)
  • [5] E. Laguerre, "Sur le réduction en fractions continues d'une fraction qui satisfait à une équation différentielle linéaire du premier ordre dont les coefficients sont rationnels," J. Math. Pures Appl., v. 1, 1885.
  • [6] B. Lohmander, & S. Rittsten, "Table of the function $ y = {e^{ - {x^2}}}\smallint _0^x{e^{{t^2}}}dt$,'' Kungl. Fysiogr. Sällsk. i Lund Forh., v. 28, 1958, pp. 45-52, MR 20 #1427. MR 0094919 (20:1427)
  • [7] Y. Luke, "The Padé table and the $ \tau $ method," J. Mathematical Phys., v. 37, 1958, pp. 110-127. MR 20 #5558. MR 0099114 (20:5558)
  • [8] J. H. McCabe, Continued Fraction Methods With Applications to First Order Ordinary Differential Equations, Ph D. Thesis, Brunel University, 1971.
  • [9] J. H. McCabe, "An extension of the Padé table to include two point Padé approximations" (To appear.)
  • [10] J. H. McCabe & J. A. Murphy, "Continued fraction expansions about two points" (To appear.)
  • [11] J. A. Murphy, Rational Approximations to the Error Function, Internal project, Brunel University, 1966.
  • [12] H. C. Thacher, Computation of the Complex Error Function by Continued Fractions, Blanch Anniversary volume, B. Mond (editor), Aerospace Research Laboratories, Washington, D. C.
  • [13] P. Wynn, "The numerical efficiency of certain continued fraction expansions. IB," Nederl. Akad. Wetensch. Proc. Ser. A, v. 65 = Indag. Math., v. 24, 1962, pp. 138-148. MR. 25 #2690b. MR 0139255 (25:2690b)
  • [14] P. Wynn, "Converging factors for continued fractions. I,II," Numer. Math., v. 1, 1959, pp. 272-320. MR 22 #6953. MR 0116158 (22:6953)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20

Retrieve articles in all journals with MSC: 65D20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1974-0371020-3
PII: S 0025-5718(1974)0371020-3
Article copyright: © Copyright 1974 American Mathematical Society